Ask a Doctor and Get an Answer to Your Medical Question ASAP
This is Dr. David
I am sorry he is having such bad arthritis.
hormone therapy takes away all testostrone out of his system
and this can worsen arthritis pain.
he needs to get his uric acid levels checked to make sure he doesn't have gout flair ups.
steroids may or may not help his joint flair ups.
he might need stronger nacrotic pain pills to help his joint pains.
or even steroid injections into his joints.
he might decide not to continue on with anti-testosterone therapy if it causes too much inflammation of his joints
he could also have bone mets close to joints causing pain in which he needs palliative radiation therapy to areas of bone metastasis to help decrease pain.
has he had a bone scan to show where his bone metastasis are?
bone metastasis means the prostate cancer spread to bones like spine and pelvis.
there is no cancer too advanced for palliative radiation therapy.
radiation given over 1 or 5 days in areas of bone pain can decrease bone pain.
that is the purpose of palliative radiation therapy.
yes, stopping his anti-testosterone shots could cause his testosterone to come back and this could cause his prostate cancer to grow faster, but could help his joints.
steroid injections do not have to have him admitted.
steroid injection side effects are much more focused to the area of injection and don't have as much systemic side effects.
yes, you can try to contract the oncologist yourself.
ask his doctors to check his uric acid level.
try ibuprofen to see if this helps his joint pains.
he should be icing his joints as well.
have him avoid alcohol for now and no smoking.
he can try glucosamine to see if that help his joints.
I hope this helps
let me know if you have other questions.
if done for now, please leave positive feedback below
we only get credit for helping clients after positive feedback
is my website if you need to reach me again.
thanks for using JustAnswer.com
if he is in severe pain, then rest
if he can bear to walk and move his joints, he should try to walk and move if he can.
don't forget to leave positive feedback below
do you have other questions?
let me know if you have other questions.if done for now, please leave positive rating below the chat box so I can get credit for helping you todayyou can always reach me with "a question for Dr. David" if you have any other questionshere is my website if you need to reach me again:http://www.justanswer.com/medical/expert-dr-david/Thanks for using JustAnswers.com